Hail, Wilbarger
- When
- June 17, 1:05 PM CST
- Where
- Wilbarger County, 4 mi NW of Vernon
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.183, -99.333
Hail report gathered by the NSSL Severe Hail Verification Experiment (SHAVE).
16 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 17, 12:15 PM CST, 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 115 PM CDT SAT JUN 17 2006 .DISCUSSION... SHOWERS AND THUNDERSTORMS ALONG THE WEAK SURFACE TROUGH FROM NORTH CENTRAL THROUGH SOUTHWEST PARTS OF THE STATE WILL INCREASE IN NUMBER THROUGH THE AFTERNOON. THE SYNOPTIC FRONT, ENTERING NORTHWEST OK THIS AFTERNOON WILL MOVE SLOWLY SOUTHEAST WITH THE UPPER TROUGH PASSAGE LATER TONIGHT. RAIN IS EXPECTED TO AGAIN BECOME WIDESPREAD LATE THIS AFTERNOON AND EVENING EAST OF THE CENTRAL OK TROUGH. AN UPPER LEVEL JET STREAK AROUND THE UPPER TROUGH SHOULD PLACE SOUTH CENTRAL OK IN A FAVORABLE SPOT FOR SUSTAINING THUNDERSTORMS AND POPS ARE HIGHEST THERE FOR TONIGHT. WITH THE MODEST PROGRESSIVE NATURE OF THE UPPER TROUGH AND LACK OF RAIN IN THAT PART OF THE STATE EARLY THIS MORNING, ONLY ISOLATED FLOODING IS EXPECTED WITH HEAVIER RAINFALL TO OCCUR SOUTH OF THE RED RIVER. MODELS HAVE INCREASED THE MOTION OF THE UPPER TROUGH SO THAT IT IS EXPECTED TO BE EAST OF THE FORECAST AREA BY SUNDAY MORNING. THE LINGERING WEAK UPPER LOW OVER EAST TX PRESENTS A LOW CHANCE FOR RAIN IN SOUTHEAST OK MONDAY BEFORE AN UPPER RIDGE BUILDS ACROSS THE ENTIRE AREA THE REST OF THE WEEK. ABOVE NORMAL TEMPERATURES ARE ONCE AGAIN EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 68 89 68 93 / 60 20 10 10 HOBART OK 64 92 67 95 / 40 10 0 10 WICHITA FALLS TX 69 93 69 96 / 60 20 10 10 GAGE OK 60 91 64 95 / 20 0 0 10 PONCA CITY OK 65 88 67 92 / 60 40 0 10 DURANT OK 71 89 70 93 / 70 40 20 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 99/99
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1205 PM CDT SAT JUN 17 2006
OKZ004>048-050>052-TXZ083>090-181200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1205 PM CDT SAT JUN 17 2006
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS NORTH TEXAS
AND MOST OF OKLAHOMA.
LOCATION...
EAST OF A LINE FROM WOODWARD...TO MANGUM...AND QUANAH.
TIMING...
BETWEEN 1 PM AND MIDNIGHT.
IMPACTS...
GOLFBALL SIZE HAIL AND WINDS TO 60 MPH.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL IN THE
SLIGHT RISK AREA SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS
THIS AFTERNOON AND EVENING.
DISCUSSION...
THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY THIS AFTERNOON
AS THE ATMOSPHERE DESTABILIZES...AND LIFT INCREASES FROM AN
APPROACHING UPPER LOW AND COLD FRONT. ALTHOUGH STORMS ARE POSSIBLE
ALMOST ANYWHERE THIS AFTERNOON DUE TO A WEAK CAP...THE MOST LIKELY
SCENARIO IS FOR STORMS TO REDEVELOP ALONG A COLD FRONT NEAR THE
WESTERN EDGE OF THE SLIGHT RISK AREA. DUE TO COLD MID LEVEL
TEMPERATURES...QUARTER TO GOLFBALL SIZE HAIL WILL BE THE PRIMARY
CONCERN...WITH WIND GUSTS TO 60 MPH A SECONDARY CONCERN.
OTHER STORMS MAY FORM NEAR AN OUTFLOW BOUNDARY THAT LIES NORTH OF
THE RED RIVER...AND MERGES WITH THE COLD FRONT. DUE TO GREATER
INSTABILITY AND WIND SHEAR...STORMS THAT DEVELOP NEAR AND SOUTH OF
THE BOUNDARY MERGER...HAVE THE HIGHEST CHANCE OF PRODUCING THE
LARGEST HAIL. AS THE EVENING PROGRESSES...THESE STORMS SHOULD
CONSOLIDATE INTO ONE OR MORE CLUSTERS OF STORMS BEFORE MOVING
THROUGH CENTRAL AND EASTERN OKLAHOMA OVERNIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY JUN 18.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...80 PERCENT.
OTHER HAZARDOUS WEATHER...
LOCALLY HEAVY RAIN IS ALSO LIKELY WITH ANY THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL REMAIN POSSIBLE SUNDAY...MAINLY EAST OF
INTERSTATE 35 AS THE UPPER LOW MOVES EAST OF THE AREA...WITH CHANCES
OF SEVERE WEATHER REMAINING LOW.
OTHER HAZARDOUS WEATHER...
NONE.
JAMESPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1130 AM CDT SAT JUN 17 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND GST CHEYENNE 35.61N 99.68W
06/16/2006 M60.00 MPH ROGER MILLS OK EMERGENCY MNGR
0835 PM HAIL CHEYENNE 35.61N 99.68W
06/16/2006 E0.88 INCH ROGER MILLS OK EMERGENCY MNGR
&&
DWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1131 AM CDT SAT JUN 17 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL DEMPSEY 35.52N 99.82W
06/16/2006 E1.75 INCH ROGER MILLS OK EMERGENCY MNGR
HAIL COVERING GROUND BETWEEN DEMPSEY AND HWY 283.
0910 PM TSTM WND DMG 2 E HERRING 35.60N 99.48W
06/16/2006 ROGER MILLS OK PUBLIC
POWER LINES DOWN NEAR RIVER.
0915 PM TSTM WND GST HERRING 35.60N 99.52W
06/16/2006 E60.00 MPH ROGER MILLS OK PUBLIC
ALSO SMALL HAIL.
0939 PM TSTM WND GST 6 SW MANGUM 34.82N 99.58W
06/16/2006 E75.00 MPH GREER OK PUBLIC
0939 PM TSTM WND DMG 6 SW MANGUM 34.82N 99.58W
06/16/2006 GREER OK PUBLIC
BLEW APART PATIO COVER, DOWNED SMALL TREES.
&&
DWSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1234 PM CDT SAT JUN 17 2006 OKZ043-048-171745- COAL OK-ATOKA OK- 1234 PM CDT SAT JUN 17 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ATOKA AND COAL COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 3 MILES SOUTHWEST OF CENTRAHOMA TO 12 MILES SOUTHWEST OF CANEY AT 1234 PM CDT...MOVING NORTHEAST AT 25 MPH. THESE STORMS WERE INCREASING...AND COULD BE ACCOMPANIED BY SMALL HAIL...FREQUENT LIGHTNING...AND LOCALLY HEAVY RAIN. PEOPLE IN ATOKA AND COAL COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1243 PM CDT SAT JUN 17 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND DMG 6 E HOLLIS 34.69N 99.81W
06/16/2006 HARMON OK CO-OP OBSERVER
SEVERAL PIECES OF FARMING EQUIPMENT WERE BLOWN ACROSS A
FIELD AND TROUGH A FENCE.
&&
KJSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 141 PM CDT SAT JUN 17 2006 TXZ083>085-171900- HARDEMAN TX-WILBARGER TX-FOARD TX- 141 PM CDT SAT JUN 17 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR FOARD...HARDEMAN AND WILBARGER COUNTIES. A STRONG THUNDERSTORM WAS LOCATED OVER RAYLAND AT 141 PM CDT...MOVING NORTHEAST AT 25 MPH. 40 TO 50 MPH WINDS ARE LIKELY..AND THIS STORM IS STRENGTHENING. A WARNING MAY SOON BE NECESSARY. PEOPLE IN FOARD...HARDEMAN AND WILBARGER COUNTIES...INCLUDING THE CITY OF VERNON...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 142 PM CDT SAT JUN 17 2006 OKZ038-171900- COMANCHE OK- 142 PM CDT SAT JUN 17 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR COMANCHE COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER INDIAHOMA AT 142 PM CDT...MOVING NORTHEAST AT 25 MPH. SMALL HAIL AND WINDS TO 40 MPH ARE LIKELY. FURTHER STRENGTHENING IS LIKELY. PEOPLE IN COMANCHE COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
The Altus AFB radar (KFDR), 38 km away, was scanning. The volume nearest the first event began at 19:05 UTC.
16 hail. Local standard time, as filed.
Hail report gathered by the NSSL Severe Hail Verification Experiment (SHAVE).
Hail report gathered by the NSSL Severe Hail Verification Experiment (SHAVE).
Hail report gathered by the NSSL Severe Hail Verification Experiment (SHAVE).
Hail report gathered by the NSSL Severe Hail Verification Experiment (SHAVE).
Hail report gathered by the NSSL Severe Hail Verification Experiment (SHAVE).
Hail report gathered by the NSSL Severe Hail Verification Experiment (SHAVE).
Hail report gathered by the NSSL Severe Hail Verification Experiment (SHAVE).
Hail report gathered by the NSSL Severe Hail Verification Experiment (SHAVE).
Hail report gathered by the NSSL Severe Hail Verification Experiment (SHAVE).
Hail report gathered by the NSSL Severe Hail Verification Experiment (SHAVE).
Hail report gathered by the NSSL Severe Hail Verification Experiment (SHAVE).
Hail report gathered by the NSSL Severe Hail Verification Experiment (SHAVE).
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515851, 5515849, 5515850, 5515848, 5515847, 5515846, 5515845, 5515842, 5515843, 5515844, 5515840, 5515841, 5515836, 5515837, 5515838, 5515839.